Alert archive / Nebraska / Wind Advisories in 2014
Wind Advisory 10, NWS Cheyenne, WY
NWS Cheyenne, WY issued this wind advisory at Apr 23, 2014, 10:36 AM MDT for 6 counties in Nebraska. It took effect at Apr 23, 2014, 12:00 PM MDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Apr 23, 2014, 10:36 AM MDT (16:36 UTC)
- In effect from
- Apr 23, 2014, 12:00 PM MDT
- Expired
- Apr 23, 2014, 6:00 PM MDT
- In force
- 6 hr
- Issued by
- NWS Cheyenne, WY
Counties Banner County, NE, Cheyenne County, NE, Kimball County, NE, Morrill County, NE, Scotts Bluff County, NE, Sioux County, NE
The radar
The Cheyenne radar (KCYS), 124 km from the middle of the area, began a volume at 16:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 4.6 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2869 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 140 m²/s²
- 0-3 km storm-relative helicity
- 77 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
659 WWUS75 KCYS 231636 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 1036 AM MDT WED APR 23 2014 ...WIND ADVISORY FOR THE NEBRASKA PANHANDLE UNTIL 6 PM THIS AFTERNOON... .STRONG WEST TO NORTHWEST WINDS HAVE DEVELOPED LATE THIS MORNING AND ARE EXPECTED TO CONTINUE THROUGH THE AFTERNOON HOURS. A WIND ADVISORY HAS BEEN ISSUED THROUGH 6 PM TODAY. NEZ019>021-054-055-095-096-240000- /O.NEW.KCYS.WI.Y.0010.140423T1800Z-140424T0000Z/ SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-NORTH SIOUX- SOUTH SIOUX- INCLUDING THE CITIES OF...SCOTTSBLUFF...GERING...HARRISBURG... BRIDGEPORT...BAYARD...KIMBALL...SIDNEY...HARRISON...AGATE 1036 AM MDT WED APR 23 2014 ...WIND ADVISORY IN EFFECT UNTIL 6 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM MDT THIS EVENING. * TIMING...THROUGH 6 PM TODAY * WINDS...WEST TO NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH. * IMPACTS...HIGH PROFILE AND LIGHT WEIGHT VEHICLES MAY EXPERIENCE SIGNIFICANT CROSSWINDS WHICH MAY LEAD TO BLOW OVERS OR BLOW OFFS...ESPECIALLY ON EAST TO WEST FACING ROADWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
1 follow-up statement
593 WWUS75 KCYS 232359 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 559 PM MDT WED APR 23 2014 NEZ019>021-054-055-095-096-240100- /O.EXP.KCYS.WI.Y.0010.000000T0000Z-140424T0000Z/ SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-NORTH SIOUX- SOUTH SIOUX- INCLUDING THE CITIES OF...SCOTTSBLUFF...GERING...HARRISBURG... BRIDGEPORT...BAYARD...KIMBALL...SIDNEY...HARRISON...AGATE 559 PM MDT WED APR 23 2014 ...WIND ADVISORY WILL EXPIRE AT 6 PM MDT THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 6 PM MDT THIS EVENING. WINDS WILL CONTINUE TO SUBSIDE THIS EVENING AS THE PACIFIC COLD FRONT MOVES EAST OF THE REGION. NORTHWEST WINDS BETWEEN 10 TO 20 MPH ARE EXPECTED UNTIL MIDNIGHT WITH GUSTS AROUND 35 MPH THIS EVENING. $$ TT
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this wind advisory went out at Apr 23, 5:32 AM MDT, 5 hours 4 minutes earlier.
Area forecast discussion, Apr 23, 5:32 AM MDT, 5 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 532 AM MDT WED APR 23 2014 .SHORT TERM...(TODAY THROUGH FRIDAY) ISSUED AT 310 AM MDT WED APR 23 2014 WINDY AND DRY DAYS WILL DOMINATE THE WEATHER THROUGH THE SHORT TERM. WATER VAPOR IMAGERY SHOWS THE UPPER LEVEL TROUGH PUSHING ACROSS WESTERN WY. THERE HAVE BEEN A FEW SHOWERS ACROSS WESTERN CARBON COUNTY WITH WIND GUSTS OF 45-55 MPH. COLD FRONT IS CURRENTLY ACROSS CARBON COUNTY TOO. THE MODELS SHOW THIS FRONT MOVING EASTWARD ACROSS THE REMAINDER OF THE CWA THROUGH THE MORNING. WEST WINDS BEHIND THE FRONT WILL INCREASE BY LATE MORNING DUE TO THE COMBINATION OF EXCELLENT MIXING AND QG SUBSIDENCE. THE 850MB CAG-CPR GRADIENT INCREASES TO AROUND 50 METERS BY 18Z AND WITH 1 KM AGL WIND OF 40-45 KTS...COULD SEE A FEW GUST APPROACHING 50 MPH DURING THE AFTN. FURTHER EAST INTO THE NEBRASKA PANHANDLE GUSTS WILL LIKELY REMAIN BELOW 40 KTS. WITH GOOD MOMENTUM TRANSFER FROM ALOFT...WILL SEE DEWPOINTS FALL SUBSTANTIALLY IN THE AFTN. LOWERED DEWPOINTS IN THE GRIDS AND NOW GETTING MIN RH VALUES OF 20-25 PERCENT. SINCE SPC HAS THE PANHANDLE IN AN ELEVATED FIRE WEATHER THREAT THIS AFTN...MADE A MENTION OF THIS IN THE FWF. PRECIP CHANCES WILL BE SLIM TODAY WITH THE STRONG SUBSIDENCE AND LACK OF SFC INSTABILITY. TEMPS WILL BE AROUND 10 DEGREES COOLER TODAY BEHIND THE FRONT. UPPER TROUGH AXIS IS POSITIONED OVER THE NORTHERN PLAINS BY THURS MORNING WITH NORTHWESTERLY FLOW ALOFT OVER THE CWA. WINDS WILL DECREASE TONIGHT WITH THE LOSS OF DAYTIME MIXING...ONLY TO RAMP UP AGAIN BY LATE THURS MORNING. DO NOT BELIEVE THAT WINDS WILL BE QUITE AS STRONG DURING THE DAY ON THURS...HOWEVER GUSTS TO 35-40 KTS WILL STILL BE COMMON...ESPECIALLY ACROSS SOUTHEAST WY. RH VALUES DROP TO 15-20 PERCENT OVER THE PANHANDLE SO ANOTHER ELEVATED FIRE WEATHER THREAT IS EXPECTED. SHORTWAVE RIDGE MOVES OVERHEAD ON FRI WITH SFC WINDS BECOMING SOUTH-TO-SOUTHEAST AS PRESSURE FALLS OCCUR TO THE WEST OF THE REGION. LI VALUES AROUND 0C WILL PROMOTE A BETTER COVERAGE OF AFTN CUMULUS. .LONG TERM...(FRIDAY NIGHT THROUGH TUESDAY) ISSUED AT 310 AM MDT WED APR 23 2014 FRIDAY NIGHT...FLOW ALOFT BACKS TO SOUTHWEST IN ADVANCE OF STRONG SHORTWAVE TROUGH ALOFT APPROACHING FROM THE DESERT SOUTHWEST. STILL RELATIVELY MILD IN THE WARM SECTOR AHEAD OF THE NEXT COLD FRONT. CHANCE OF SHOWERS NORTH AND WEST OF RAWLINS LATE. SATURDAY...NEGATIVELY TILTED SHORTWAVE TROUGH ALOFT MOVES TO THE FOUR CORNERS BY LATE AFTERNOON WITH OUR COUNTIES IN THE WARM SECTOR. LOOKS LIKE SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL DEVELOP IN THE AFTERNOON AND EVENING...MOST NUMEROUS ALONG A SURFACE TROUGH AND CONVERGENCE AXIS FROM CASPER TO LARAMIE. SUNDAY...MODELS SIMILAR IN DEPICTING THE STRONG CLOSED UPPER TROUGH MOVING SLOWLY NORTHEAST TO NORTHWEST KANSAS IN THE AFTERNOON WITH ATTENDANT SURFACE LOW PRESSURE STRENGTHENING ACROSS WESTERN KANSAS. MODELS SHOW COPIOUS AMOUNTS OF QPF...WHICH SEEMS PLAUSIBLE...WITH INFLUX OF LOW LEVEL MOISTURE LIKELY FROM THE GULF OF MEXICO AND MOISTURE LADEN STORM SYSTEM. PROGGED THICKNESSES SUGGEST MOSTLY RAIN AT LOWER ELEVATIONS WITH SNOW IN THE MOUNTAINS. IN ANY EVENT...IT WILL BE BLUSTERY AND COOL WITH AT LEAST SCATTERED COVERAGE OF SHOWERS. MONDAY...THE UPPER TROUGH MOVES SLOWLY EASTWARD...THOUGH STILL WRAPAROUND SHOWERS POSSIBLE ESPECIALLY OVER OUR NORTHERN COUNTIES WHERE UPSLOPE WILL AID LIFT. COOL AND BLUSTERY BASED ON PROGGED THICKNESSES. TUESDAY...DRYING OUT PERIOD AS THE UPPER TROUGH MOVES FAR ENOUGH EAST OF OUR COUNTIES...THOUGH COOL NORTH FLOW ALOFT WILL RETARD AND LIMIT WARMING TREND. CONTINUED BREEZY TO WINDY PER PROGGED LOW AND MID LEVEL GRADIENTS. && .AVIATION...(FOR THE 12Z TAFS THROUGH 12Z THURSDAY MORNING) ISSUED AT 529 AM MDT WED APR 23 2014 VFR WITH SCATTERED TO BROKEN CLOUDS AT OR ABOVE 9000 FEET AGL. WEST WIND 20 TO 30 KNOTS GUSTING TO 45 KNOTS THROUGH 00Z...THEN WINDS SUBSIDING IN THE EVENING TO AROUND 10 KNOTS. LOCALIZED MOUNTAIN WAVE TURBULENCE AND LEE EDDY EFFECTS THROUGH THIS AFTERNOON. && .FIRE WEATHER... ISSUED AT 310 AM MDT WED APR 23 2014 A COLD FRONT WILL PUSH ACROSS THE REGION THIS MORNING WITH WINDY AND DRY CONDITIONS BEHIND IT. MINIMUM RELATIVE HUMIDITY VALUES THIS AFTERNOON WILL BE 20 TO 25 PERCENT AND WEST WIND GUSTS WILL REACH 35 TO 40 MPH. CONDITIONS WILL BE VERY SIMILAR ON THURSDAY AFTERNOON...WITH RELATIVE HUMIDITY VALUES OF 15 TO 20 PERCENT. AN ELEVATED FIRE WEATHER THREAT IS THUS WARRANTED OVER THE NEXT TWO AFTERNOONS ACROSS THE WESTERN NEBRASKA PANHANDLE WHERE FUELS ARE STILL DRY ENOUGH TO SUPPORT FIRE GROWTH. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && SHORT TERM...FINCH LONG TERM...RUBIN AVIATION...RUBIN FIRE WEATHER...FINCH
Hazardous weather outlook, Apr 23, 10:21 AM MDT, 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1021 AM MDT WED APR 23 2014 WYZ101>119-241630- CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY- NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS- SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY- SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE- LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- 1021 AM MDT WED APR 23 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL WYOMING... SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT WINDY CONDITIONS WILL OCCUR OVER MUCH OF SOUTHEAST WYOMING LATE THIS MORNING THROUGH THE AFTERNOON. WEST WINDS OF 30 TO 40 MPH WITH GUSTS TO 50 MPH WILL BE POSSIBLE...ESPECIALLY FOR OUR WIND PRONE AREAS OF ARLINGTON...BORDEAUX AND OVER THE INTERSTATE 80 SUMMIT BETWEEN CHEYENNE AND LARAMIE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A STORM SYSTEM WILL MOVE ACROSS THE REGION SATURDAY NIGHT INTO SUNDAY. WIDESPREAD SIGNIFICANT MOUNTAIN SNOW IS POSSIBLE ALONG AND WEST OF THE LARAMIE RANGE WITH ACCUMULATING SNOW POSSIBLE AT LOWER ELEVATIONS AS WELL. EAST OF THE LARAMIE RANGE...WIDESPREAD RAIN LOOKS POSSIBLE AT THIS TIME...HOWEVER PRECIPITATION AMOUNTS ARE UNCERTAIN. WINDY CONDITIONS COULD ALSO OCCUR ALONG AND EAST OF THE LARAMIE RANGE ON SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE REQUIRED THROUGH TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE NEZ002-003-019>021-054-055-095-096-241630- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX- 1021 AM MDT WED APR 23 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...TODAY AND TONIGHT WINDY CONDITIONS WILL OCCUR OVER MUCH OF THE WESTERN NEBRASKA PANHANDLE THIS AFTERNOON. WEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 40 MPH WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A STORM SYSTEM WILL MOVE ACROSS THE REGION SATURDAY NIGHT INTO SUNDAY. WIDESPREAD RAIN LOOKS POSSIBLE AT THIS TIME...HOWEVER PRECIPITATION AMOUNTS ARE UNCERTAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE REQUIRED THROUGH TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE
In the hours before
Special weather statement, Apr 23, 9:05 AM MDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 905 AM MDT WED APR 23 2014 WYZ110-116-117-231800- NORTH SNOWY RANGE FOOTHILLS-SOUTH LARAMIE RANGE- SOUTH LARAMIE RANGE FOOTHILLS- INCLUDING THE CITIES OF...ARLINGTON...ELK MOUNTAIN...VEDAUWOO... BUFORD...PUMPKIN VINE...HORSE CREEK...HARRIMAN...WHITAKER 905 AM MDT WED APR 23 2014 ...STRONG WEST TO SOUTHWEST WINDS THIS MORNING... WEST TO SOUTHWEST WINDS WILL REMAIN STRONG THIS MORNING ALONG THE INTERSTATE 80 CORRIDOR FROM BETWEEN CHEYENNE AND LARAMIE AS WELL AS THE ARLINGTON AREA. TRAVELERS ON INTERSTATE 80 FROM MILE MARKERS 355 TO 335 AND MILE MARKERS 280 TO 250 CAN EXPECT SUSTAINED WEST TO SOUTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS TO 55 MPH THROUGH NOON TODAY. THESE WINDS COULD POSE SIGNIFICANT CROSSWIND OR BLOW OVER HAZARDS FOR LIGHT WEIGHT OR HIGH PROFILE VEHICLES DURING THIS TIME. DRIVERS OF SUCH VEHICLES MAY WANT TO CONSIDER DELAYING TRAVEL UNTIL THIS AFTERNOON.
Local storm report, Apr 23, 9:16 AM MDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
916 AM MDT WED APR 23 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0901 AM NON-TSTM WND GST ARLINGTON 41.59N 106.21W
04/23/2014 M58 MPH CARBON WY DEPT OF HIGHWAYS
SUSTAINED AT 45 MPH.
0900 AM NON-TSTM WND GST 3 NW ARLINGTON 41.62N 106.25W
04/23/2014 M51 MPH CARBON WY DEPT OF HIGHWAYS
SUSTAINED AT 41 MPH.
&&
BCHAPMANLocal storm report, Apr 23, 9:37 AM MDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
937 AM MDT WED APR 23 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0921 AM NON-TSTM WND GST ARLINGTON 41.59N 106.21W
04/23/2014 M60 MPH CARBON WY DEPT OF HIGHWAYS
SUSTAINED AT 45 MPH.
&&
BCHAPMANLocal storm report, Apr 23, 10:12 AM MDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
1012 AM MDT WED APR 23 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1001 AM NON-TSTM WND GST ARLINGTON 41.59N 106.21W
04/23/2014 M56 MPH CARBON WY DEPT OF HIGHWAYS
SUSTAINED AT 42 MPH.
&&
BCHAPMANLocal storm report, Apr 23, 10:36 AM MDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
1036 AM MDT WED APR 23 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1021 AM NON-TSTM WND GST ARLINGTON 41.59N 106.21W
04/23/2014 M56 MPH CARBON WY DEPT OF HIGHWAYS
SUSTAINED AT 42 MPH.
&&
BCHAPMANThe office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 23, 2:43 PM MDT | Fire Weather Watch | CYS | 12 hr |
Nearby
Wind Advisories in Nebraska, 2014Every wind advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.